Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Dr. G ? about sx.
    avatar
    lotus posted:
    I am just realizing that I have been having dfferent symptoms for a while and I don't know if they are due to the dipolar 2 or medication. The first one is no feelings of love towards anyone for the past 2 years. I just go through the motions when I am around my sons and granddaughter but if I don't ever see them again' it would be alright with me. Could that be caused by the antidepressant. Also for a year I notice that I am constant moving my legs or arms. I was at a get together at a friend house and I couldn't stop moving my legs. The other thing that someone said I was doing is make noise, like mm, mm,mm. I have told my pdoc about my lack of feelings and he said we would address it after my hypomanic episode. Well after 4 months I am finally better. I am also messed up in the sexual area, which has never been a prblem before the past year. The meds I am on are cybalta 60mg QD, Trileptal 600mg Bid, Seroquel 1000mg Qhs, levotyroxine, cytomel, l-lysine, calcium. My thyroid was out of wack for around the first 6 months last year. I was on Wellbrutrin until a few months ago when I was manic. I am hoping this isn't tardive dyskinesia since I don't have any other tics. It is only recently that I have been on such a high dose of Seroquel. Plus all these sx start a long time ago. There are things that I enjoy doing and things that make me happy. I do love my cat Nala. I am sorry for such a long post.
    Reply
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear Lotus,

    Seroquel and Cymbalta can sometimes make people feel a little apathetic or indifferent (usually though it's just SSRIs, like Prozac, where that's been described in a small number of cases). Very high dose Seroquel also might be making you feel emotionally numb. The restlessness you describe could more likely be medicine-related, specifically, akathisia (the need to keep moving your limbs) due to Seroquel, which is often treated by adding a beta blocker or other medicine to counteract the side effect. Both Seroquel and Cymbalta also can interfere with sexual interest or function while taking those medicines.

    Dr. G.
     
    avatar
    lotus replied to Joseph F Goldberg, MD's response:
    Dr. G Thanks for the information. It was very valuable.
     
    avatar
    lotus replied to Joseph F Goldberg, MD's response:
    Dr. G I thought of another question. If I change meds, would the sx go away. I rather feel depressed and have my feelings back. This is no way to go through life, feeling nothing.
     
    avatar
    Joseph F Goldberg, MD replied to lotus's response:
    Dear Lotus,

    Medicines that affect certain serotonin, dopamine, or histamine receptors can cause sexual side effects, or possibly, emotional dulling. It may be worth discussing with your doctor other medication options for depression than these.

    Dr. G.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Screen out people who can't seem to "get it"....
    There are some people who can't or won't understand at all. My wife is bipolar, and some people are more understanding than others. We ... More
    Was this Helpful?
    37 of 43 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.